# SDR EBVR2014123100001

- Difficulty date: December 31, 2014
- Submitted: December 31, 2014
- Operation: General aviation
- Aircraft: N425G
- Make and model: Lear 45LEAR
- Aircraft serial: 307
- Aircraft time: 4,188 hours, 3,187 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Muffler
- Part number: 12945096001
- Part serial: NA
- Condition: Cracked
- Location: Tailcone
- Part time: 4,188 hours, 3,187 cycles
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A CABIN PRESSURIZATION CHECK WAS BEING PERFORMED DUE TO A WINDSHIELD REPLACEMENT.  THE BAGGAGE COMPARTMENT WAS ALSO DISASSEMBLED FOR OTHER MAINTENANCE.  WHILE THE CABIN WAS PRESSURIZED, 1 OF THE TECHS NOTICED THAT THE CABIN AIR MUFFLER PROTECTIVE WRAP WAS INFLATING.  CABIN WAS DEPRESSURIZED AND PART WAS EXAMINED CLOSER.  PROTECTIVE WRAP WAS CUT AWAY AND CRACK WAS FOUND. A NEW PART WAS ORDER TO REPLACE THE DEFECTIVE PART.  DURING THIS PRESSURIZATION CHECK IT WAS ALSO DISCOVERED THAT THE CABIN AIR CHECK VALVE (S) WERE DEFECTIVE ALSO. THE MUFFLER SHOULD HAVE NEVER INFLATED IF THE CHECK VALVE (S) WERE SEALING PROPERLY. THE GROUND/MAINTENANCE CONNECTION POINT FOR PRESSURIZATION POINT FOR THE ACFT IS IN FRONT OF THE RT WING.  THIS CRACKED MUFFLER WOULD HAVE GONE UNDETECTED UNTIL TOTAL FAILURE AND LOSS OF PRESSURIZATION. TO MY KNOWLEDGE THERE IS NOT A SPECIFIC INSPECTION FOR THIS ITEM. THIS ITEM IS DOWNSTREAM OF THE COOLING TURBINE AND JUST BEFORE THE CONDITIONED AIR ENTERS THE CABIN.
